MAUDE Adverse Event Report: ARTHREX, INC. H-PLATE, 32 X 16MM, 6MM WEDGE, RIGHT; BONE FIXATION PLATE

ARTHREX, INC. H-PLATE, 32 X 16MM, 6MM WEDGE, RIGHT; BONE FIXATION PLATE
Model Number H-PLATE, 32 X 16MM, 6MM WEDGE, RIGHT
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 12/12/2023, it was reported by a distributor via sems-06428823 that an ar-8942r-06 low profile h-plate, ti, 6 mm wedge, right was removed during a revision distal tibia opening wedge procedure on (b)(6) 2023.The primary repair failed; the screws broke.During the revision surgery, the surgeon noticed that the plate had melted debris on top.The plate was removed carefully because the melted debris itself was attached to the patient's soft tissue.No further information was provided.Additional information requested.
 
Event or Problem Description
On 12/12/2023, it was reported by a distributor via (b)(4) that an ar-8942r-06 low profile h-plate, ti, 6 mm wedge, right was removed during a revision distal tibia opening wedge procedure on (b)(6) 2023.The primary repair failed; the screws broke.During the revision surgery, the surgeon noticed that the plate had debris on top.The plate was removed carefully because the debris itself was attached to the patient's soft tissue.No further information was provided.
 
Additional Manufacturer Narrative
Correction: b5, h6.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint is confirmed per picture evaluation of the photo attached to the complaint, that revealed the plate had black tissues around it and debris.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.Per dfu for arthrex plates c contraindication 3.Foreign body sensitivity.Where material sensitivity is suspected, appropriate tests should be made, and sensitivity ruled out prior to implantation.4.Any active infection or blood supply limitations.5.Conditions that tend to limit the patient's ability or willingness to restrict activities or follow directions during the healing period.6.The use of this device may not be suitable for patients with insufficient or immature bone.The physician should carefully assess bone quality before performing orthopedic surgery on patients who are skeletally immature.The use of this medical device and the placement of hardware or implants must not bridge, disturb, or disrupt the growth plate.E warning 5.Postoperatively and until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.6.Preoperative and operating procedures, including knowledge of surgical techniques and proper selection and placement of the device, are important considerations in the successful utilization of this device.The appropriate arthrex delivery system is required for proper implantation of the device.The most likely cause of the reported failure may be a patient-specific event, such as the metal components can rub against each other and/or movement and stress on the implant can lead to causing microscopic metal particles to be released causing inflammation, and metallosis since the implantation surgery.

Brand Name
H-PLATE, 32 X 16MM, 6MM WEDGE, RIGHT
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18487823
Report Number1220246-2024-00255
Device Sequence Number7057128
Product Code HRS
UDI-Device Identifier00888867051997
UDI-Public00888867051997
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH-PLATE, 32 X 16MM, 6MM WEDGE, RIGHT
Device Catalogue NumberAR-8942R-06
Device Lot Number01091711
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
02/21/2025
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date12/19/2024
03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown